Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Grand Forks, ND

June 7, 2007Mahnomen County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2007, 2:51 PM CDT for Mahnomen County, Minnesota. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Jun 7, 2007, 3:45 PM CDT
In force
54 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Mahnomen County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:25 PM CDTHAIL 13 Sse Beaulieu, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:11 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 071952
SVRFGF
MNC087-072045-
/O.NEW.KFGF.SV.W.0042.070607T1951Z-070607T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
251 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 345 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
  STORM WAS LOCATED 4 MILES SOUTH OF MAHNOMEN...OR 31 MILES NORTH OF
  DETROIT LAKES...MOVING TO THE NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAULIEU AT 325 PM CDT...
  MAHKONCE AT 345 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4749 9607 4717 9606 4716 9557 4750 9557

$$

BB
2 follow-up statements
000 
WWUS53 KFGF 072016
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
316 PM CDT THU JUN 7 2007

MNC087-072045-
/O.CON.KFGF.SV.W.0042.000000T0000Z-070607T2045Z/
MAHNOMEN MN-
316 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MAHNOMEN COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 5 MILES WEST OF NAYTAHWAUSH...OR 30 MILES NORTH OF
DETROIT LAKES...MOVING TO THE NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAYTAHWAUSH BY 325 PM CDT...
  MAHKONCE BY 335 PM CDT...
  7 MILES SOUTH OF PINE BEND BY 345 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE TO THE BASEMENT OR A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHWESTERN MINNESOTA.

LAT...LON 4749 9607 4717 9606 4716 9557 4750 9557

$$

BB
000 
WWUS53 KFGF 072044
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
344 PM CDT THU JUN 7 2007

MNC087-072054-
/O.EXP.KFGF.SV.W.0042.000000T0000Z-070607T2045Z/
MAHNOMEN MN-
344 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR MAHNOMEN COUNTY WILL EXPIRE AT
345 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED OVER MAHKONCE...OR 37 MILES WEST OF BEMIDJI...
MOVING TO THE NORTHEAST AT 15 MPH.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 345 PM CDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHWESTERN MINNESOTA.

LAT...LON 4749 9607 4717 9606 4716 9557 4750 9557

$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:11 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 12:11 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1211 PM CDT THU JUN 7 2007

.UPDATE...CONVECTION IS FIRING UP ON THE SOUTHWEST...NORTHWEST AND
NORTHEAST SIDES OF THE SURFACE LOW IN WEST CENTRAL MN WITH SEVERAL
STRONG SHORTWAVES EXPECTED TO PASS OVER. TORNADO WATCH AREA IS
WHERE THE MOST INSTABILITY IS AND IS INCREASING. CLEAR SKIES
EARLY AND INITIALLY WARM CONDITIONS NEAR THE LOW HAS INCREASED THE
CONCERN FOR POTENTIAL SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES.
CONVERGENT BOUNDARY ON THE NORTHWEST SIDE OF THE LOW IS SETTING UP
WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS SO MOVED THE
HIGHEST AMOUNT OF RAIN EXPECTED THIS AFTERNOON FARTHER SOUTH...
MAINLY TO NORTH OF VALLEY CITY TO GFK AND ROX. WILL LEAVE THE
FLOOD WATCH SLIGHTLY FARTHER NORTHWEST INTO DVL AND HCO MAINLY OUT
OF CAUTION SINCE THEY HAVE RESPECTABLE SHOWERS TOO. BUT WE MAY BE
ABLE TO CANCEL THAT FLOOD WATCH A BIT EARLY. WIND ADVISORY IS
ONGOING TOO FOR WEST OF THE RED RIVER VALLEY AND THE RESPONSIBLE
SURFACE PRESSURE GRADIENT IS MOVING INTO THE ADVISORY AREA. WILL
HAVE TO WATCH THIS FOR A POSSIBLE EXPANSION OF THE ADVISORY
FARTHER SOUTH OR EAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
     024-026-054.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006-007-014-015-
     024-026-028-038-049-052-054.

MN...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MNZ004.

&&

GV
Hazardous weather outlook, Jun 7, 6:35 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 AM CDT THU JUN 7 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
635 AM CDT THU JUN 7 2007

...HEAVY RAINFALL AND SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF
THE REGION TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A DEEP AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY. TO THE
NORTH OF THE SURFACE LOW TRACK THERE IS THE POTENTIAL FOR
ADDITIONAL SIGNIFICANT RAINFALL FROM THE DEVILS LAKE REGION
NORTHEAST TO THE INTERNATIONAL BORDER. THE HEAVIER RAINFALL
COMBINED WITH SATURATED SOILS COULD LEAD TO SOME FLOODING
POTENTIAL. FARTHER TO THE EAST SEVERE THUNDERSTORMS ARE POSSIBLE
BY MID AFTERNOON. THE FAVORED LOCATION FOR STRONG STORMS WILL BE
EAST OF A LINE FROM WAHPETON TO ROSEAU. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES WILL BE THE THREAT. THE SEVERE THREAT
SHOULD END BY EARLY EVENING AS THE LOW PRESSURE CENTER SHIFTS
EAST.

STRONG NORTH WINDS OF 25 TO 40 MPH IN THE WAKE OF THE PASSING LOW
PRESSURE AREA WILL AFFECT AREAS MAINLY WEST OF A LINE FROM LISBON
TO LANGDON TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

In the hours before

Local storm report, Jun 7, 1:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
126 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             5 N FAIRMOUNT           46.13N 96.60W
06/07/2007  E0.88 INCH       RICHLAND           ND   TRAINED SPOTTER

0115 PM     HAIL             5 NW DORAN              46.24N 96.56W
06/07/2007  E1.00 INCH       WILKIN             MN   NWS EMPLOYEE

            HAIL CONTINUED UNTIL 118 PM CDT.

&&

VGODON
Local storm report, Jun 7, 1:53 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
153 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 N EMBDEN              46.85N 97.43W
06/07/2007  E0.88 INCH       CASS               ND   PUBLIC

&&

VGODON
Local storm report, Jun 7, 2:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
223 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             20 NW BEMIDJI           47.69N 95.18W
06/07/2007  E0.88 INCH       BELTRAMI           MN   PUBLIC

&&

VGODON

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:21 PM CDTSevere Thunderstorm WarningFGFPennington43 min
Jun 7, 4:10 AM CDTWind AdvisoryFGFClay, Kittson, Marshall, Norman, Polk, Wilkin17 hr
Jun 7, 12:56 PM CDTTornado WarningFGFWilkin64 min
Jun 7, 1:14 PM CDTSevere Thunderstorm WarningFGFBeltrami28 min
Jun 7, 1:38 PM CDTTornado WarningFGFOtter Tail56 min
Jun 7, 2:23 PM CDTSevere Thunderstorm WarningFGFBecker67 min
Jun 7, 3:01 PM CDTSevere Thunderstorm WarningFGFBeltrami45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.